Tornado, Jefferson
- When
- June 1, 3:07 PM MST to 3:15 PM MST
- Where
- Jefferson County, 1 mi SW of Roberts
- Rating
- F1
- Path length
- 2.5 mi
- Path width
- 70 yd
- Property damage
- $60,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.700, -112.150
A tornado touched down just southwest of Roberts at 407 PM MDT near interstate 15 at exit 135. The tornado moved northeast through the town of Roberts damaging roofs, mobile homes, automobiles and downing large trees and utility poles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A tornado touched down just southwest of Roberts at 407 PM MDT near interstate 15 at exit 135. The tornado moved northeast through the town of Roberts damaging roofs, mobile homes, automobiles and downing large trees and utility poles. The damage path was between 25 and 75 yards wide and the tornado was on the ground for approximately 2.5 miles. A damage survey team estimated the tornado to be an F1 on the Fugita scale.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 1, 1:00 PM MST, 2 hours 7 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 200 PM MDT SAT JUN 1 2002 CURRENT RADAR LOOP SHOWING NUMEROUS SHOWERS AND THUNDERSTORMS JUST SOUTH AND WEST OF FCST/A THIS AFTN. THIS ACTIVITY ASSOCIATED WITH A PUSH OF MONSOON MOISTURE AND UPPER S/WV THAT IS MOVING RAPIDLY NE THIS AFTN. LATEST SFC MAP SHOWS A COLD FRONT EXTENDING FROM JUST WEST OF PIH THROUGH 77M AND MOVING VERY SLOWLY EAST. RADAR SHOWING A LINE OF TSTMS DEVELOPING ALONG THIS FEATURE SO WILL MENTION NUMEROUS TSTMS ALONG AND SE OF THIS LINE THIS EVENING. GIVEN CURRENT OBS/LATEST MODEL RUN...ENVIRONMENT MORE FAVORABLE FOR HEAVY RAIN AND SMALL HAIL. WILL MENTION SHOWERS/TSTMS THRU LATE EVENING WITH HEAVY DOWNPOURS. NEXT WAVE WILL SLIDE INTO AREA FROM THE WEST LATE SUNDAY AND DEPART AREA LATE MONDAY. WITH CYCLONIC FLOW ACROSS AREA AND DAYTIME HEATING/INSTABILITY WILL CONTINUE MENTION OF MAINLY AFTN/EVE SHOWERS AND TSTMS BOTH SUNDAY/MONDAY AFTN/EVENING. 5H RIDGE WILL BUILD INTO EASTERN ID ON TUESDAY FOR PARTLY CLOUDY AND DRY WX. SHARP 5H RIDGE WILL SLIDE ACROSS AREA ON WED THEN BE FOLLOWED A COLD FRONT FROM THE NORTH LATE THURSDAY. SHALLOW 5H WAVE ALONG WITH A WEAK COLD FRONT MAY PRODUCE SOME AFTN SHOWERS/TSTMS LATE THU. WILL CONTINUE PARTLY CLOUDY AND DRY FCST FOR FRIDAY/SATURDAY. WINTHER .KSFX...OPERATIONAL...VCP 21. BYI 55/70/45/72 6432 .PIH...NONE. PIH WB 055/069 042/070 041 06743
IDZ019>023-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 400 PM MDT SAT JUN 1 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO UNTIL 9 PM... A MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER SOUTHEASTERN IDAHO... WITH THUNDERSTORMS DEVELOPING OVER NORTHERN UTAH AND NORTHEASTERN NEVADA. THESE STORMS WILL MOVE THROUGH SOUTHEAST IDAHO DURING THE EVENING HOURS. THE MAIN THREATS FROM THESE STORMS ARE HAIL TO 1 INCH IN DIAMETER...WINDS GUSTS TO 60 MPH AND DANGEROUS LIGHTNING. THE FOLLOWING COUNTIES ARE CONTAINED IN THE SEVERE THUNDERSTORM WATCH...BANNOCK...BONNEVILLE...BINGHAM...CARIBOU...FREMONT... MADISON...ONEIDA...AND TETON. THIS INCLUDES THE CITIES OF POCATELLO...IDAHO FALLS...REXBURG...SODA SPRINGS...MALAD... BLACKFOOT...ISLAND PARK...AND DRIGGS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE TO NO WARNING. BRONG
IDZ019>023-020300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 400 PM MDT SAT JUN 1 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO UNTIL 9 PM... ..CORRECTED SECOND PARAGRAPH TO READ FRANKLIN COUNTY NOT FREMONT COUNTY... A MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER SOUTHEASTERN IDAHO... WITH THUNDERSTORMS DEVELOPING OVER NORTHERN UTAH AND NORTHEASTERN NEVADA. THESE STORMS WILL MOVE THROUGH SOUTHEAST IDAHO DURING THE EVENING HOURS. THE MAIN THREATS FROM THESE STORMS ARE HAIL TO 1 INCH IN DIAMETER...WINDS GUSTS TO 60 MPH AND DANGEROUS LIGHTNING. THE FOLLOWING COUNTIES ARE CONTAINED IN THE SEVERE THUNDERSTORM WATCH...BANNOCK...BONNEVILLE...BINGHAM...CARIBOU...FRANKLIN... MADISON...ONEIDA...AND TETON. THIS INCLUDES THE CITIES OF POCATELLO...IDAHO FALLS...REXBURG...SODA SPRINGS...MALAD... BLACKFOOT...ISLAND PARK...AND DRIGGS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE TO NO WARNING. BRONG
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2002Every state in 2002This day in weather historyThe tornado archive for Idaho, 2002Warnings in Idaho, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297249.